Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Noticed sweating around mouth specially above upper lip. Remedy?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
what would be the cause of sweating around the mouth. I perspire a lot anyway, but it seems I often sweat around my mouth when not perspiring elsewhere. especially just above the upper lip.
Posted Fri, 9 Aug 2013 in Medicines and Side Effects
Answered by Dr. Omer 2 hours later

I am Dr.Omer and I am here to help with your query

As you have said that you have copd ( chronic obstructive pulmonary disease ) , herniated discs at lower back , cardiomyopathy ( CHF , taking flecainide for SVT or A-fib?) , barret esopahgus taking nexum ( omeprazole ), Gout ( allopurinol) , RLS taking clonazepam+pramipexole+sinemet , hypertension taking ( ramipril + carvedilol)

Here is the cause for sweating around mouth especially upper lips , when having NO sweat over the body.

Cardimyopathy ( CHF ) and RLS are a known cause of peripheral neuropathy with autonomic disturbances , meaning these patients have faulty autonomic system which controls sweating , when there is a fault in the nerves sending the message to brain that there is excessive heat around the mouth and causes sweating.

Flecainide is also known to increase flushing of face which may aggravate the autonomic dysfunction ( sending wrong messages to brain).

Rest of the medicines you are taking do-not affect the sweating.

Usually autonomic diisturbances are treated by aggressively treating RLS , hypertension and cardiomyopathy.

Are your kidneys working fine ? because cardiomyopathy does lead to weak kidneys which inturn cause disturbed sensory+sutonomic system.

I would recommend that you should discuss this with your doctor so that your sweating around mouth could be treated with SNRis and vitamin B12 supplements
besides treating the underlying cause.

Hope this explains your query.

Feel free to ask any further questions.

Take care.

Above answer was peer-reviewed by
Follow-up: Noticed sweating around mouth specially above upper lip. Remedy? 4 hours later
My kidney's are fine, blood work is done regularly to check kidney, liver, thyroid etc. Cardiomyopathy is mild. RLS is pretty severe without medication, but, medication I am taking is working fine. I neglected to list a medication. I use Brovana inhalant through a nebulizer twice daily, and use albuterol for rescue in between if needed. AI just seem to sweat easily around the mouth. I will discuss it with my PCP Thursday as I have an appointment with him. Thankyou
Answered by Dr. Omer 22 hours later
Hello again

Thank you for accepting my answer.

Happy to know that your kidneys are working fine , so another cause of sensory/autonomic dsease cause is ruled out.

Your cardiomyopathy is mild but more aggressive treatment with addition of the medicine I have told in my last message will help a lot.

Arformoterol tartrate powder neubilization and albuterol has no side effect that describes your symptoms.

Hope you have a healthy discussion with your doctor about the points i have described.

Hope this helps.

Stay happy and healthy , always.

Your feedback is important to us.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor